Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 188, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 26, 1997, 8:14 PM CDT for Hickman County, Tennessee. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 1997, 8:14 PM CDT (01:14 UTC)
- Expired
- May 26, 1997, 9:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Hickman County, TN
The radar
The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 8:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2010 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 270117 SVRBNA TNC081-270215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 814 PM CDT MON MAY 26 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 915 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...HICKMAN COUNTY AT 810 PM CDT DOPPLER WEATHER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS WAS MOVING THROUGH THE EASTERN PARTS OF HUMPHREYS AND PERRY COUNTIES AND WILL MOVE INTO HICKMAN COUNTY BY 820 PM CDT. THE COMMUNITIES OF ONLY AND PLEASANTVILLE WILL THE FIRST AFFECTED BY THE SEVERE THUNDERSTORMS. LARGE HAIL TO ONE AND ONE HALF INCHES WITH WIND GUSTS TO 75 MPH CAN BE EXPECTED TO ACCOMPANY THESE STORMS AS THEY MOVE EAST AT 30 MILES AN HOUR, A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:25 PM CDT, 5 hours 49 minutes earlier.
Area forecast discussion, May 26, 2:25 PM CDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 225 PM CDT MON MAY 26 1997 FRNT CREEPING SOUTH THROUGH CNTRL KY HASNT MOVED MUCH SINCE EARLY THIS MORNING AND THIS TREND SHOULD CONTINUE INTO TOMORROW. BOTH ETA AND NGM SHOW FRONT MOVING INTO NRN MID TN IN THE EARLY MORNING HOURS AND MAKING IT TO SRN MID TN BY AFTN. THETA-E RIDGE STILL IN ROUGHLY SAME PLACE AS THIS MORNING SO EXPECT MCS THAT FORMS TONIGHT IN KS/OK TO WORK ITS WAY HERE BY EARLY TUE MORN. IN FACT TONIGHT AND TOMORROW COULD BE VERY SIMILAR TO LAST NIGHT AND TODAY. XPECT SOME CLEARING TONIGHT AS SHOWN BY THE ETA BUT WITH FRONT SO CLOSE ITS HARD TO SAY. PROBABLY MSTLY CLDY WOULD BE BEST WITH A CHC POP. WOULD GO CATAGORICAL TUE WITH LOW CLOSING IN AND GOOD UVV AT BOTH H8 AND H7. MSTR WILL BE DEEP AND AIRMASS REMAINS UNSTABLE SO LOOKING FOR ANOTHER DAY OF GOOD RAINFALL. WOULD LIKE MENTION OF HEAVY RAIN CONSIDERING SLOW MOVEMENT OF FRONT. TSRA SHOULD CONT TUE NIGHT AND WED AS LOW APPROCHES AND AIRMASS STAYS VIRTUALLY THE SAME. WOULD LEAN TOWARDS FWC TEMPS/POPS AS FAN SEEMS TOO COOL/DRY. BNA 64/74/64/77 3886 SW/12
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:14 PM CDT | Severe Thunderstorm Warning | OHX | Decatur | 46 min |
| May 26, 7:38 PM CDT | Tornado Warning | OHX | Decatur | 37 min |
| May 26, 7:45 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys, Perry | 45 min |
| May 26, 9:20 PM CDT | Severe Thunderstorm Warning | OHX | Houston | 25 min |
| May 26, 9:38 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 52 min |
| May 26, 9:41 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Montgomery | 34 min |
| May 26, 10:10 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.